MAUDE Adverse Event Report: OWENS & MINOR HALYARD INC. ANTI-FOG SURGICAL MASK GREEN 50; ICP FACIAL PROTECTION

OWENS & MINOR HALYARD INC. ANTI-FOG SURGICAL MASK GREEN 50; ICP FACIAL PROTECTION
Model Number 49235
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the surgeon was using the agreed upon green mask from halyard today and his loupes kept fogging up.This is a critical safety issue as being in the middle of a procedure and not being able to see could be catastrophic to the patient.I know that we seem to have adapted to the halyard mask, but i am now hearing that there have been issues.The ones with the plastic on the outside tend to accumulate moisture from the rebreathing and this develops to the point that it drips onto the field.This residue causes breakouts and rashes on staff.
 
Additional Manufacturer Narrative
The product involved in the report was not returned for evaluation.It was reported by the surgeon who was using the agreed upon green mask from halyard today and his loupes kept fogging up.This is a critical safety issue as being in the middle of a procedure and not being able to see could be catastrophic to the patient.I know that we seem to have adapted to the halyard mask, but i am now hearing that there have been issues.The ones with the plastic on the outside tend to accumulate moisture from the rebreathing and this develops to the point that it drips onto the field.No other treatment was noted.This residue causes breakouts and rashes on staff.All information reasonably known as of 08nov2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
O&m halyard, inc.Received a complaint related to halyard* anti-fog surgical mask, product code 49235 on (b)(6), 2021.A surgeon reported that his loops kept fogging up during a procedure and accumulated moisture dripped onto the surgical site.The product involved in the report was not returned for evaluation and no lot number was provided.Since no lot number was provided, a process and materials investigation were conducted for the most recent lot produced for product code 49235 and no assignable root cause was identified.Records demonstrate that the product is manufactured according to the specification.The incoming inspection process includes an assessment of the polyethylene anti fog material and film polyethylene material.The materials are analyzed according to the incoming inspection requirements which require a certificate of conformance.In addition, a quality non-conformance record was initiated to review the design and dimensional characteristics of the mask to determine if the design may have contributed to the user experience.The fmea in the risk management file identifies fogging and condensation as an improbable occurrence with a low risk level.This is consistent with the results of the complaint trend for product code 49235 and failure mode condensation.All information reasonably known as of 14dec2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by o&m halyard, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to o&m halyard, inc.O&m halyard, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered an admission that an o&m halyard, inc.Product is defective or caused serious injury.H3 other text : device not returned.

Brand Name
ANTI-FOG SURGICAL MASK GREEN 50
Common Device Name
ICP FACIAL PROTECTION
Manufacturer (Section D)
OWENS & MINOR HALYARD INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
LA ADA DE ACUNA KM
4.5 carretera presa la amist
cuidad de acuna
Manufacturer Contact
keisha weaver
1 edison drive
alpharetta, GA 30005
4704485396
MDR Report Key12774785
Report Number9616096-2021-00002
Device Sequence Number5589108
Product Code FXX
UDI-Device Identifier30680651492358
UDI-Public30680651492358
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K823078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number49235
Device Catalogue Number991049235
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown